What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at May 11, 12:51 PM EST, 1 hour 38 minutes earlier.
Area forecast discussion, May 11, 12:51 PM EST, 1 hour 38 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
151 PM EDT Tue May 11 2021
.AVIATION...
[Through 18Z Wednesday]
Showers and storms are developing throughout the forecast area
this afternoon with variable winds and gusts of about 25-30 knots
expected. Convective developments will continue on into the
afternoon with a potential for strong storms to develop today,
primarily north of the I-10 corridor. Storms will clear overnight
with early morning mist and lower cloud decks in the vicinity of
GNV. Winds not influenced by thunderstorms will be primarily out
of the W at about 5-10 knots.
&&
.PREV DISCUSSION [955 AM EDT]...
.NEAR TERM [Today through Tonight]...A light westerly flow will
continue today south of a frontal boundary currently located across
north Georgia. Models show vertical wind shear and instability
increasing this afternoon and evening which may result in isolated
strong to severe storms as upper energy pushes towards the area
in a zonal flow aloft. The east coast seabreeze will move inland
to near the Highway 301 corridor by early evening which will be a
focus for scattered convection. Showers and storms should weaken
but may linger across se Ga tonight as upper impulses persist
across the area. Conditions will remain warm and humid conditions
with high temperatures reaching the upper 80s and lows in the
mid/upper 60s.
.SHORT TERM [Wednesday through Thursday Night]...
A long wave trough digging slowly southward from New England will
push a 140-knot jet streak at 250 millibars (around 35,000 feet)
across the Mid-Atlantic states on Tuesday night and offshore by
early Wednesday. This jet streak will create a highly diffluent
west-southwesterly flow pattern aloft across our region, while
the digging trough will push a wavy frontal boundary southward
across southeast GA on Wednesday afternoon and through
northeast and north central FL on Wednesday night. Shortwave
energy embedded within the brisk west-southwesterly flow
pattern will also traverse the Deep South on Wednesday afternoon
and evening, which should focus a broken line of convection along
the wavy frontal boundary that will be traversing our area from
northwest to southeast.
Convection along this frontal boundary will likely not arrive
until the noon hour along the Altamaha/Ocmulgee/Suwannee Rivers,
allowing for ML CAPE values to reach 1,000-1,500 j/kg. Model
soundings also depict cooling mid-level temperatures and
steepening lapse rates across our area during the afternoon
hours, creating the potential for strong to isolated severe
thunderstorm development along the broken convective line despite
only about 35-40 knots of bulk shear. Stronger activity will be
capable of producing 40-60 mph wind gusts and small hail.
Meanwhile, strengthening surface ridging in the wake of the front
over the Great Lakes region will begin to wedge down the
southeastern seaboard in the wake of the frontal passage, with a
north-northeasterly wind surge spreading down the southeast GA
coast during the late afternoon hours and reaching the FL border
towards sunset. Ahead of the front and increasing convective
coverage, highs will reach the 85-90 degree range for locations
along and south of the FL/GA border, with earlier convective
development keeping highs in the upper 70s to lower 80s for most
of southeast GA.
Convection will be ongoing along the frontal boundary for locations
south of I-10 on Wednesday evening, while the northeasterly wind
surge overspreads coastal northeast FL. Shower activity may continue
along the coast overnight as convergent low level northeasterly flow
quickly develops. Otherwise, a break in the shower activity is expected
inland in the wake of the front, but cloud cover will remain thick
as fast west-southwesterly flow continues aloft as the long wave
trough digs southward from the Ohio into the Tennessee Valley. Cold
air advection in the wake of the frontal passage will drop lows into
the mid to upper 50s across southeast GA, except around 60 at coastal
locations, where breezy onshore winds will persist. Lows will remain in
the mid to upper 60s for locations south of I-10.
The digging trough will induce a more modest 90-knot jet streak at
250 millibars to develop on Thursday, along the northern Gulf coast,
which will strengthen divergence aloft over our region and will advect
more shortwave energy across our area. The frontal boundary will
continue to sink southward through the FL peninsula, setting up a rainy,
cool and breezy day at coastal locations as the aforementioned jet streak
induces cyclogenesis off the northeast FL coast. Shower activity will
also briefly increase at inland locations during the morning hours and
will progress eastward and offshore by Thursday evening. Cloud cover and
shower activity will keep highs in the low to mid 60s across most of
southeast GA, which will be near record cool maximum temperatures for
May 13th. Record cool max temps will also be possible across northeast FL,
where highs will likely be held to the upper 60s and lower 70s, while highs
climb to the mid 70s in north central FL.
Surface ridging will only slowly weaken as it builds over the Ohio and
Tennessee Valleys on Thursday night, with developing low pressure offshore
of the southeastern seaboard keeping breezy north-northeasterly winds in
place at coastal locations, where scattered showers will be possible
overnight. Cloud cover will be slow to clear overnight, but lows will
still fall to the mid 50s across inland southeast GA and the northern
Suwannee Valley, ranging to the low and mid 60s at coastal locations.
.LONG TERM [Friday through Monday Night]...
Expansive surface ridging over the Ohio and Tennessee Valleys will
continue to wedge down the southeastern seaboard from Friday through
the weekend and will then move off the Mid-Atlantic coast early
next week. Convergent northeasterly flow may create a few coastal
showers over northeast FL that may push inland across the St. Johns
River on Friday. Cloud cover will begin to thin from west to east on
Friday afternoon and evening, with cool air advection keeping highs
below normal, with mid 70s at most locations, ranging to the lower
80s for inland north central FL.
A drier air mass will then overspread our region from Friday night
through the weekend as low level flow gradually veers from northeasterly
to easterly by Sunday and Monday. Breezy conditions will continue at
coastal locations, keeping highs in the 70s and lows in the mid to
upper 60s. Below normal highs in the upper 70s to around 80 are expected
to continue at inland locations on Saturday despite mostly sunny skies,
followed by moderating temperatures on Sunday and Monday, as highs climb
to the mid and upper 80s along the I-75 corridor by Monday afternoon.
Lows will remain in the mid 50s for inland southeast GA and the northern
Suwannee Valley on Friday and Saturday nights and will then warm to
the lower 60s by Monday night.
.MARINE...A cold front to the north of the waters will slowly
sink south towards the waters through Wednesday. The front will
move into the Georgia waters during the early evening hours on
Wednesday...and across the ne Fl waters Wednesday night. Light
westerly winds south of the front will shift to the northeast and
increase behind the front as a large and strong area of high
pressure builds southeast from the northern Plains. Seas will
also increase with Small Craft Advisory conditions likely
developing Wednesday night through Friday. Showers and
thunderstorms will increase over the waters Wednesday through
Thursday.
Rip Currents: Low risk Today and Wednesday.
.FIRE WEATHER...
Light southwesterly surface and transport winds are expected before
sea breezes develop and move inland from the Gulf and Atlantic coasts,
resulting in poor dispersion values for all but north central Florida
today. Showers and thunderstorms will become widespread by Wednesday
afternoon and evening, with strong to isolated severe thunderstorms
possible area-wide. Breezy westerly transport winds will develop
shortly after sunrise, and later arriving thunderstorm activity will
allow for good dispersion values for locations south of I-10. Stronger
thunderstorms today and Wednesday will be capable of producing strong
wind gusts and hail. Surface and transport winds will shift to
north-northeasterly on Thursday, with gusty conditions at coastal
locations. Widespread rainfall is expected for locations east of I-75.
Low daytime dispersion values are forecast for southeast Georgia and
along the I-10 corridor on Thursday.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 66 78 54 63 55 / 40 70 50 50 20
SSI 70 82 60 65 61 / 40 80 80 60 30
JAX 68 87 63 69 60 / 10 80 80 50 30
SGJ 69 88 68 71 65 / 10 70 70 60 30
GNV 66 89 65 75 61 / 10 30 30 60 20
OCF 68 90 67 77 63 / 0 30 20 60 20
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.
&&
In the hours before
Special weather statement, May 11, 12:36 PM EST, 1 hour 53 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
136 PM EDT Tue May 11 2021
FLZ020-021-122-222-111830-
Southern Columbia FL-Hamilton FL-Suwannee FL-Northern Columbia FL-
136 PM EDT Tue May 11 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN COLUMBIA...NORTHEASTERN
SUWANNEE AND SOUTHEASTERN HAMILTON COUNTIES UNTIL 230 PM EDT...
* At 136 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm over Suwannee Springs, moving east
at 20 mph.
* Winds in excess of 45 mph possible with this storm.
* Locations impacted include...
Live Oak, White Springs, Suwannee Springs, Winfield and Suwannee
Valley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 3028 8303 3045 8298 3048 8249 3022 8251
TIME...MOT...LOC 1736Z 271DEG 18KT 3036 8291
SHASHY
Special weather statement, May 11, 12:40 PM EST, 1 hour 49 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
140 PM EDT Tue May 11 2021
FLZ035-136-236-111830-
Eastern Alachua FL-Western Alachua FL-Gilchrist FL-
140 PM EDT Tue May 11 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN GILCHRIST AND CENTRAL
ALACHUA COUNTIES UNTIL 230 PM EDT...
* At 138 PM EDT, National Weather Service meteorologists were
tracking a cluster of thunderstorms centered near Trenton, moving
east at 20 to 25 mph.
* Heavy rainfall and winds in excess of 45 mph possible with these
storms.
* Locations impacted include...
Gainesville, Trenton, Alachua, Archer, University Of Florida,
Gainesville Airport, Newnans Lake, Rochelle, Newberry and Micanopy.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 2964 8296 2970 8296 2970 8294 2971 8295
2985 8235 2950 8213 2948 8229 2948 8255
2954 8256 2953 8265 2956 8266 2956 8275
2958 8276 2958 8286 2959 8286 2959 8294
2958 8295 2961 8297
TIME...MOT...LOC 1738Z 259DEG 20KT 2962 8279
SHASHYSpecial weather statement, May 11, 1:29 PM EST, 1 hour before
Special Weather Statement
National Weather Service Jacksonville FL
229 PM EDT Tue May 11 2021
FLZ031-136-236-237-111915-
Eastern Alachua FL-Western Alachua FL-Western Putnam FL-Bradford FL-
229 PM EDT Tue May 11 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BRADFORD...
SOUTHEASTERN ALACHUA AND WEST CENTRAL PUTNAM COUNTIES UNTIL 315 PM
EDT...
* At 229 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm near University Of Florida, or near
Gainesville, moving east at 20 mph.
* Winds in excess of 45 mph possible with this storm.
* Locations impacted include...
Gainesville, Interlachen, Melrose, Hawthorne, University Of
Florida, Rochelle, Melrose Landing, Orange Heights, Gainesville
Airport and Newnans Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 2949 8243 2966 8248 2978 8205 2972 8205
2972 8203 2974 8200 2975 8195 2953 8185
TIME...MOT...LOC 1829Z 256DEG 18KT 2960 8237
23